Format

Send to

Choose Destination
See comment in PubMed Commons below
J Dermatol. 2007 Nov;34(11):790-4.

Erythropoietic protoporphyria with eye complications.

Author information

1
Department of Dermatology, Kitasato University School of Medicine, Kanagawa, Japan. derma-10@yokohamamc.hosp.go.jp

Abstract

We herein report a case of erythropoietic protoporphyria (EPP) complicated by a decrease in eyesight that occurred in a Japanese male. An ophthalmologist initially thought that the eyesight loss might be the result of idiopathic optic nerve atrophy due to a vascular obstruction in the fundus. There are no previous reports of EPP cases with eye complications. However, an eye abnormality has been reported in an animal model of protoporphyria after long-term, low-level exposure to blue light. As a result, in our case, it is therefore possible that a relationship may have existed between EPP and the onset of eye complications.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center